Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 38, NWS Gray, ME

June 11, 2008Rockingham County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jun 11, 2008, 12:14 AM EDT for Rockingham County, New Hampshire. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2008, 12:14 AM EDT (04:14 UTC)
Expired
Jun 11, 2008, 12:44 AM EDT
In force
30 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

County Rockingham County, NH

The radar

The Boston radar (KBOX), 115 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 4.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-365 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:01 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 10, 10:01 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1001 PM EDT TUE JUN 10 2008

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA OVERNIGHT. IN ADVANCE OF THE FRONT
STRONG THUNDERSTORMS ARE EXPECTED THROUGH MIDNIGHT. HIGH PRESSURE WILL
BUILD TOWARDS THE REGION FROM CANADA WEDNESDAY...CRESTING ACROSS
NEW ENGLAND FRIDAY. A COLD FRONT WILL APPROACH THE REGION LATE
SATURDAY AND INTO SUNDAY.

&&

.NEAR TERM /UNTIL 7 AM WEDNESDAY MORNING/...
WATCH HAS BEEN EXTENDED UNTIL MIDNIGHT AS ONE FINAL LINE OF STRONG
TO SEVERE STORMS OVER WESTERN NEW HAMPSHIRE RACE EASTWARD ACROSS
THE REMAINDER OF THE FORECAST AREA. PRECIPITATION SHOULD EXIT MUCH
OF THE AREA BY 07Z.

&&

.SHORT TERM /7 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
NW FLOW BEHIND THE FRONT WILL KEEP SKIES M/CLR IN THE COASTAL
PLAIN...AND SHOULD ALSO WARM THINGS UP FAIRLY WELL IN THE
DOWNSLOPE AREAS. SOME CLOUDS A SHRA OR TSRA WILL BE IN THE MTNS AS
500MB TROUGH AXIS MOVES THRU.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST WEDNESDAY NIGHT AND
THURSDAY. RETURN FLOW ON BACK SIDE OF HIGH BRINGS WARMER AND MORE
HUMID AIR INTO THE REGION FRIDAY INTO SATURDAY.

ANOTHER FRONT APPROACHES ON SATURDAY AND WILL BRING AN INCREASE IN
CLOUDS AND THE THREAT OF SHOWERS BY LATE IN THE DAY. THAT FRONT
MOVES OFFSHORE SUNDAY WITH IMPROVING CONDITIONS DURING THE DAY...BUT
COOLER AND SOMEWHAT UNSETTLED WEATHER WILL REDEVELOP EARLY NEXT
WEEK AS COLD AIR ALOFT MOVES EAST.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM ...VFR CONDITIONS IN GENERAL...BUT TSRA COULD BRIEFLY
LOWER CIG/VIS TO MVFR/IFR FOR A SHORT PERIOD THROUGH 06. COULD
SEE ISOLATED WIND GUSTS OF 40-50 KT...FREQUENT LIGHTNING...AND
HEAVY RAIN. ONCE THE FRONT MOVES THROUGH...AROUND 06Z...SHOULD SEE
VFR RIGHT THROUGH FRIDAY.

LONG TERM...VFR CONDITIONS EXPECTED INTO SATURDAY. IFR CONDITIONS
POSSIBLE IN SHOWERS AND THUNDERSTORMS LATE SATURDAY INTO SUNDAY.
CONDITIONS SHOULD IMPROVE TO VFR SUNDAY.

&&

.MARINE...
SHORT TERM...WINDS/SEAS TO REMAIN BELOW SCA CRITERIA THROUGH
WEDNESDAY. MARINERS SHOULD BE ALERT FOR THE POTENTIAL OF STRONG
THUNDERSTORMS THROUGH MIDNIGHT IN ADVANCE OF AN APPROACHING COLD
FRONT.

LONG TERM...REMAINING BELOW SCA CRITERIA THROUGH FRIDAY. WINDS AND
SEAS WILL INCREASE SATURDAY OUT AHEAD OF COLD FRONT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 10, 4:00 PM EDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
400 PM EDT TUE JUN 10 2008

MEZ007>009-012>014-018>028-NHZ001>010-013-014-112000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
400 PM EDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW
HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. THE COMBINATION
OF HIGH AMOUNTS OF LOW LEVEL MOISTURE WITH SURFACE HEATING IN
CONJUNCTION WITH A SWEEPING MID LEVEL JET OF 50-75KT WILL BRING
THE THREAT OF STRONG TO SEVERE THUNDERSTORMS FOR THE REMAINDER OF
THIS AFTERNOON AND THIS EVENING. THE MAIN THREAT WILL BE WIND
DAMAGE. SEE SPC DAY 1 CONVECTIVE OUTLOOK /ACUS01 KWNS/ DISCUSSION
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS OF
SEVERE WEATHER.

ANZ150>154-112000-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
400 PM EDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...
THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...
THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. MARINERS
SHOULD SEEK SAFE HARBOR IF THUNDERSTORMS APPROACH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

MARINERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF SEVERE WEATHER.

In the hours before

Special weather statement, Jun 10, 11:28 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1128 PM EDT TUE JUN 10 2008

MEZ014-021-022-110415-
INTERIOR WALDO-KENNEBEC-SOUTHERN SOMERSET-
1128 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...SOMERSET COUNTY
AND WALDO COUNTY THROUGH 1215 AM EDT...

AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF
CANAAN...MOVING NORTHEAST AT 40 MPH. THESE STRONG THUNDERSTORMS WILL
AFFECT UNITY...SKOWHEGAN...CORNVILLE...CLINTON...CANAAN...
BURNHAM...BENTON...ATHENS...TROY AND SAINT ALBANS THROUGH 1215 AM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED.

HAYES/TAYLOR
Special weather statement, Jun 10, 11:39 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1139 PM EDT TUE JUN 10 2008

MEZ014-021-022-110430-
INTERIOR WALDO-KENNEBEC-SOUTHERN SOMERSET-
1139 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...SOMERSET COUNTY
AND WALDO COUNTY THROUGH 1230 AM EDT...

AT 1139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 2 MILES NORTH OF RIPLEY
TO CLINTON...MOVING EAST AT 35 MPH. THIS LINE OF STRONG
THUNDERSTORMS WILL AFFECT HARTLAND...BURNHAM...BENTON...SAINT
ALBANS...RIPLEY...CLINTON...PITTSFIELD...PALMYRA...UNITY AND DETROIT
THROUGH 1230 AM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED.

HAYES/TAYLOR
Special weather statement, Jun 10, 11:42 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1142 PM EDT TUE JUN 10 2008

MEZ012-020-021-025-026-110430-
ANDROSCOGGIN-KENNEBEC-LINCOLN-SAGADAHOC-SOUTHERN OXFORD-
1142 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC
COUNTY...OXFORD COUNTY...SAGADAHOC COUNTY AND LINCOLN COUNTY THROUGH
1230 AM EDT...

AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 3 MILES NORTHWEST OF
HARTFORD TO 8 MILES SOUTHWEST OF POLAND...MOVING EAST AT 35 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
CANTON...POLAND...MECHANIC FALLS...HEBRON... HARTFORD...
BUCKFIELD...MINOT...LIVERMORE FALLS...TURNER AND LIVERMORE THROUGH
1230 AM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED.

HAYES/TAYLOR
Special weather statement, Jun 10, 11:52 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1152 PM EDT TUE JUN 10 2008

MEZ018-023-NHZ009-010-013-014-110430-
BELKNAP-COASTAL ROCKINGHAM-COASTAL YORK-INTERIOR ROCKINGHAM-INTERIOR
YORK-STRAFFORD-
1152 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD
COUNTY...YORK COUNTY AND ROCKINGHAM COUNTY THROUGH 1230 AM EDT...

AT 1152 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 3 MILES SOUTHEAST OF NEW
DURHAM TO 7 MILES SOUTHWEST OF WINDHAM...MOVING EAST AT 35 MPH.
THESE STRONG THUNDERSTORMS WILL AFFECT STRAFFORD...NEW DURHAM...
MIDDLETON...LONDONDERRY...DERRY...DEERFIELD...CANDIA...AUBURN
WINDHAM AND SANDOWN THROUGH 1230 AM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED.

HAYES/TAYLOR
Special weather statement, Jun 11, 12:08 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1208 AM EDT WED JUN 11 2008

MEZ023-NHZ013-014-110500-
COASTAL ROCKINGHAM-COASTAL YORK-INTERIOR ROCKINGHAM-
1208 AM EDT WED JUN 11 2008

...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY AND ROCKINGHAM COUNTY
THROUGH 100 AM EDT...

AT 1208 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES EAST OF EXETER...
MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL AFFECT STRATHAM...SEABROOK...NORTH HAMPTON...NEWFIELDS...
KENSINGTON...HAMPTON FALLS...HAMPTON...EXETER...RYE AND GREENLAND
THROUGH 100 AM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED.

HAYES/TAYLOR
Special weather statement, Jun 11, 12:11 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1211 AM EDT WED JUN 11 2008

MEZ014-019>022-024>028-110515-
ANDROSCOGGIN-COASTAL CUMBERLAND-COASTAL WALDO-INTERIOR
CUMBERLAND-INTERIOR WALDO-KENNEBEC-KNOX-LINCOLN-SAGADAHOC-SOUTHERN
SOMERSET-
1211 AM EDT WED JUN 11 2008

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC
COUNTY...SOMERSET COUNTY...WALDO COUNTY...KNOX COUNTY...SAGADAHOC
COUNTY...CUMBERLAND COUNTY AND LINCOLN COUNTY THROUGH 115 AM EDT...

AT 1211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM HARMONY TO 3 MILES
NORTHEAST OF PORTLAND...MOVING EAST AT 35 MPH. THIS LINE OF STRONG
THUNDERSTORMS WILL AFFECT YARMOUTH...WINTHROP...WALES...SOUTH
PORTLAND...SKOWHEGAN...POWNAL...PORTLAND...NORTH YARMOUTH...MONMOUTH
AND MANCHESTER THROUGH 115 AM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED.

HAYES/TAYLOR

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:02 PM EDTSevere Thunderstorm WarningGYXFranklin, Somerset58 min
Jun 10, 8:39 PM EDTSevere Thunderstorm WarningGYXFranklin51 min
Jun 10, 10:01 PM EDTSevere Thunderstorm WarningGYXOxford44 min
Jun 10, 10:53 PM EDTSevere Thunderstorm WarningGYXOxford52 min
Jun 10, 11:02 PM EDTSevere Thunderstorm WarningGYXSomerset58 min
Jun 10, 11:24 PM EDTSevere Thunderstorm WarningGYXCumberland66 min
Jun 10, 11:51 PM EDTSpecial Marine WarningGYX54 min
Jun 10, 8:23 PM EDTSevere Thunderstorm WarningGYXGrafton67 min
Jun 10, 8:49 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton56 min
Jun 10, 9:09 PM EDTSevere Thunderstorm WarningGYXCarroll, Grafton51 min
Jun 10, 9:24 PM EDTSevere Thunderstorm WarningGYXCoos66 min
Jun 10, 9:38 PM EDTSevere Thunderstorm WarningGYXGrafton, Sullivan52 min
Jun 10, 10:14 PM EDTSevere Thunderstorm WarningGYXMerrimack61 min
Jun 10, 10:26 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton48 min
Jun 10, 10:33 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll57 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.